Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 104, NWS Tallahassee, FL

June 7, 2015Walton County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 7, 2015, 4:29 PM CDT for Walton County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2015, 4:29 PM CDT (21:29 UTC)
Expired
Jun 7, 2015, 5:03 PM CDT
In force
34 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 13 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WUUS52 KTAE 072129
SVRTAE
FLC131-072215-
/O.NEW.KTAE.SV.W.0104.150607T2129Z-150607T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 PM CDT SUN JUN 7 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WALTON COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 515 PM CDT

* AT 427 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF DE FUNIAK
  SPRINGS...AND MOVING WEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FREEPORT...ROCK HILL...RED BAY...EUCHEEANNA...
  NEW HOME AND PORTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.

&&

LAT...LON 3064 8593 3047 8596 3051 8624 3068 8622
TIME...MOT...LOC 2127Z 099DEG 12KT 3057 8604 

$$

38-GODSEY
2 follow-up statements
531 
WWUS52 KTAE 072142
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 PM CDT SUN JUN 7 2015

FLC131-072215-
/O.CON.KTAE.SV.W.0104.000000T0000Z-150607T2215Z/
WALTON FL-
442 PM CDT SUN JUN 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL WALTON COUNTY...

AT 441 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES EAST OF EGLIN AIR FORCE BASE...OR 10 MILES SOUTH OF
DE FUNIAK SPRINGS...MOVING WEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
FREEPORT...ROCK HILL...EUCHEEANNA...NEW HOME AND PORTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM.  MOVE INDOORS IMMEDIATELY. LIGHTNING 
IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3065 8600 3048 8604 3051 8624 3068 8622
TIME...MOT...LOC 2141Z 098DEG 13KT 3058 8613 

$$

38-GODSEY
206 
WWUS52 KTAE 072203
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
503 PM CDT SUN JUN 7 2015

FLC131-072212-
/O.CAN.KTAE.SV.W.0104.000000T0000Z-150607T2215Z/
WALTON FL-
503 PM CDT SUN JUN 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WALTON COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY 
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM THROUGH 530 PM CDT. 

LAT...LON 3065 8600 3048 8604 3051 8624 3068 8622
TIME...MOT...LOC 2201Z 099DEG 12KT 3059 8621 

$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:26 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 7, 2:26 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT SUN JUN 7 2015

.NEAR TERM [THROUGH TONIGHT]...
WITH WEAK UPPER LEVEL FLOW AND A SURFACE HIGH OFF THE EAST COAST,
TONIGHT WILL BE MOSTLY QUIET. MODELS ARE SHOWING AN INCREASE IN
MOISTURE OVER APALACHEE BAY AND THE BIG BEND OVERNIGHT. LOCAL HI-
RES MODELS ARE ALSO SHOWING THIS, SO WENT WITH 20 TO 30 PERCENT
POPS FOR THIS AREA. LOWS TONIGHT WILL RANGE FROM 68 TO 71 INLAND.

.SHORT TERM [MONDAY THROUGH TUESDAY NIGHT]...
AN UPPER LEVEL +PV ANOMALY WILL SWING ACROSS THE GREAT LAKES EARLY
THIS WEEK, PUSHING A WEAK COLD FRONT ACROSS THE EASTERN CONUS THAT
WILL REACH OUR NORTHERN ZONES MONDAY NIGHT-TUESDAY. MONDAY, AHEAD OF
THE FRONT, SEA-BREEZE WILL BE THE MAIN FORCING FOR THUNDERSTORMS,
WITH THE HIGHEST COVERAGE IN THE FLORIDA PANHANDLE AND SOUTHERN
ALABAMA. WITH THE APPROACHING FRONT MONDAY NIGHT, HIGHEST COVERAGE
OF THUNDERSTORMS WILL BE FOCUSED IN OUR NORTHERN ZONES WHICH WILL BE
CLOSER TO THE FRONT ITSELF. TUESDAY, LOW LEVEL FLOW FROM THE SOUTH
WILL INTERACTIONS BETWEEN THE SEA-BREEZE FRONT AND THE WEAK COLD
FRONT, MAKING FOR A HIGHER COVERAGE OF THUNDERSTORMS ACROSS THE AREA
THAT MAY LAST INTO THE EVENING HOURS OF TUESDAY NIGHT. MODEL
INSTABILITY TUESDAY AFTERNOON IS AROUND 1000-1500 J/KG IN OUR AREA,
SO STORMS WILL HAVE A CHANCE TO BE A LITTLE STRONGER THAT DAY WITH
DOWNBURSTS OF DAMAGING WINDS BEING THE MAIN THREAT. HIGHS WILL BE IN
THE UPPER 80S TO LOW 90S AND LOWS WILL BE IN THE LOW 70S.

.LONG TERM [WEDNESDAY THROUGH SUNDAY]...
A WEAK UPPER LEVEL TROUGH, AN EXTENSION OF THE +PV ANOMALY OVER THE
GREAT LAKES, WILL SIT OVER THE SOUTHEASTERN CONUS WEDNESDAY-
THURSDAY, WITH RIDGING BUILDING IN AROUND THURSDAY NIGHT-FRIDAY AND
HANGING IN THROUGH THE WEEKEND. THE UPPER LEVEL TROUGH WILL HELP THE
WEAK SURFACE FRONT LINGER ACROSS OUR NORTH FLORIDA ZONES THROUGH
THURSDAY, KEEPING OUR CHANCES FOR THUNDERSTORMS SLIGHTLY HIGHER THAN
CLIMO AT 40-50%. OUR MORE TYPICAL SEA-BREEZE PATTERN WILL RETURN
FRIDAY AND LAST THROUGH THE WEEKEND WITH CHANCES FOR THUNDERSTORMS
RETURNING TO 20-40%.

&&

.AVIATION...
[THROUGH 18Z MONDAY] FOR THE REST OF THE AFTERNOON INCLUDED A TEMPO
GROUP FOR SEA BREEZE THUNDERSTORMS AT ECP. EXCLUDING A BRIEF PERIOD
OF MVFR AT VALDOSTA FROM 11-14Z, VFR CONDITIONS WILL PREVAIL AT ALL
TERMINALS.

&&

.MARINE...
WINDS OVER THE WATERS OUT TO ABOUT 60 NAUTICAL MILES WILL GENERALLY
BE FROM THE SOUTH THROUGH THE PERIOD AT 15 KNOTS OR LESS, THOUGH
WINDS FURTHER OFFSHORE WILL INCREASE TO 15 TO 20 LATE IN THE WEEK.
WAVES WILL STAY AROUND 1-2 FEET THROUGH MID WEEK, INCREASING OVER
OUR WESTERN WATERS TO 2-3 FEET WEDNESDAY NIGHT AND POSSIBLY UP TO 4-
5 FEET BY THE END OF THE WEEK DUE TO INCREASED SWELL FROM FURTHER
OFFSHORE.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 40 PERCENT FOR THE
NEXT SEVERAL DAYS...THUS HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT
EXPECTED. INCREASING MOISTURE BY TUESDAY WILL RESULT IN HIGHER
CHANCES OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS.

&&

.HYDROLOGY...
DESPITE CHANCES OF RAIN THROUGH THE FORECAST PERIOD, COVERAGE WILL
BE FAIRLY SCATTERED, KEEPING THE FORECAST RAINFALL TOTALS AROUND
1.25" OR LESS. THIS IS NOT EXPECTED TO CAUSE FLOODING ON OUR AREA
RIVERS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   71  92  71  91  72 /  20  30  10  30  30
PANAMA CITY   73  87  75  86  74 /  10  30  10  30  30
DOTHAN        70  92  71  89  71 /  10  40  30  40  30
ALBANY        71  92  71  91  71 /  10  30  30  40  30
VALDOSTA      69  93  71  92  71 /  10  20  10  40  30
CROSS CITY    69  91  71  91  71 /  20  20  20  30  20
APALACHICOLA  75  88  74  88  75 /  20  20  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WESTON
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...WESTON
MARINE...MOORE
FIRE WEATHER...GODSEY
HYDROLOGY...MOORE

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.